Mine was swollen and bloated from c. diff., which is a dangerous disease that can be caused by abx like Cipro. Please, please get tested for c. diff. before you do anything else.
Then, I would suggest going on a paleo or gaps diet (or try the cookbook, "Nourishing Traditions."
Ferment and eat probiotic foods (like kefir) with every meal.
Start taking a prebiotic called Saccharomyces Boullardi. Take Bacillus Coagulans.
Try one enema with Lugol's iodine (read directions first!!)
Then use a probiotic called Ultimate Flora Super Critical (which WILL give you diarrhea at first).
Signs of c. diff.: Intense bloating and gas, yellow-colored poop (like baby poop) that floats, (can also be green), tarry black stools from bleeding, strange smell, and finally, episodes of intense, watery diarrhea, and massive weight loss.
If it gets bad, you will need a fecal transplant, done at major university hospitals.
Don't mean to scare you, but scaring you is better than your actually having c. diff.
(Oh, and I would suggest herbal antimicrobials as opposed to abx).
Margaret, 52, Low immune globulin, Lyme, c. diff., complete thyroidectomy, remote breast cancer, IC, Babesiosis, Bartonella, etc.
Synthroid, Cymbalta, OTC allergy, Malarone, Hydroxychloriquine, Acyclovir prn, Imitrex prn, Gabapentin, Temazepam, Lamotrigine, Bystolic, Singulair, IVIG,///Colostrum, Glutamine, Multis, Calcium, D3, B vits, Probiotics, AcetylLCarnitine, Omegas, Iro